MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 UNIVERSAL STEM 115X22MM FLUTED; FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 UNIVERSAL STEM 115X22MM FLUTED; FEMORAL STEM
Catalog Number 867434
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 11/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Der states that they reamed the femur to 22x115 put our trial in and the stem engaged and fit snug.When putting in the actual implant the stem just fell right into the femoral canal, they checked the implant with a caliper and it was measuring at 20mm.They ended up opening a second 22mm and it resulted in the same results.They finished by putting in a 24x115 and it fit snug.
 
Additional Manufacturer Narrative
Investigation summary: the device associated with the reported event was not returned.Review of the device history records did not reveal any manufacturing deviations or anomalies.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There was a surgical delay of 1 hour.

Brand Name
UNIVERSAL STEM 115X22MM FLUTED
Common Device Name
FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7116613
Report Number1818910-2017-51623
Device Sequence Number19199984
Product Code JWH
UDI-Device Identifier10603295217947
UDI-Public10603295217947
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K063633
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number867434
Device Lot Number317383
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer09/24/2018
11/09/2018
11/29/2017
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date10/05/2018
11/09/2018
11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR